Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 69, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Nov 5, 2024, 4:57 AM CST for Laclede County, Missouri. It took effect at Nov 5, 2024, 2:37 PM CST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2024, 4:57 AM CST (10:57 UTC)
- In effect from
- Nov 5, 2024, 2:37 PM CST
- Expired
- Nov 6, 2024, 10:52 PM CST
- In force
- 32 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Laclede County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Hazelgreen (HZLM7). The gauge peaked at 29.04 ft at Nov 6, 2024, 8:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Nov 5, 4:15 AM CST, 42 minutes earlier. Its key messages:
- A Flood Watch remains in effect for the eastern Ozarks until 12 PM. Widespread flooding is occurring, with several Flash Flood Warnings, some considerable, in effect across southwest and south-central Missouri through the early morning hours.
- Line of showers and storms across mid-Missouri will slowly move east through Tuesday morning, with scattered showers/drizzle lingering into the afternoon.
- There is a signal for another active period late week, with 50-70% chance of rain returning Friday and Saturday. Temperatures will be seasonal (in the 60s) from Wednesday through the end of the week.
Area forecast discussion, Nov 5, 4:15 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
415 AM CST Tue Nov 5 2024
Updated to correct Key Messages.
.KEY MESSAGES...
- A Flood Watch remains in effect for the eastern Ozarks until
12 PM. Widespread flooding is occurring, with several Flash
Flood Warnings, some considerable, in effect across southwest
and south-central Missouri through the early morning hours.
- Line of showers and storms across mid-Missouri will slowly
move east through Tuesday morning, with scattered
showers/drizzle lingering into the afternoon.
- There is a signal for another active period late week, with
50-70% chance of rain returning Friday and Saturday.
Temperatures will be seasonal (in the 60s) from Wednesday
through the end of the week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 351 AM CST Tue Nov 5 2024
The storm system that brought severe weather and heavy rains Monday
evening has weakened into a line of steady rain, training over the
corridor of southwest and south-central Missouri that has received
widespread accumulations of 6-8" of rain in the last 24 hours. This
stripe, which roughly extends from Rolla to Branson and well to
our southwest into western Arkansas, has some subsections
where 9-11" of rain has fallen since early Sunday morning. West
Plains (KUNO) broke the rainfall record for November 4 with a
one day accumulation of 6.26", which is almost 3 times more
than the previous record of 2.2" set in 1994.
The rain isn't finished yet, and another 1-2" is still forecast to
fall onto areas with 6 hour flash flood guidance thresholds of
0.25". Several Flash Flood Warnings have been issued, with numerous
reports of impassable roads in the hardest hit areas. Floodwater
will recede through the day, especially as the rain stops, but
residual flooding may linger into the evening and overnight hours
tonight. The rain has fallen into headwaters that may take slightly
longer to recede, with some rivers and streams remaining in flood
stage until Wednesday morning. The flashier basins will be the
fastest to recede as the rain drains out of the headwaters.
A cold front is draped across western Missouri along the leeward
(eastern) edge of a mid-level shortwave. A Bermuda High that has
been planted over the southeast US will push the wave aloft
northward, where it will be absorbed into zonal flow poleward of the
high. The precipitation will become lower in coverage/more
scattered in nature through the morning, and as cloud tops
warm, the lingering echoes may resemble drizzle more than
showers before they dissipate.
The cold front will bring seasonable temperatures in the 60s on
Tuesday, with warmest temperatures furthest east, where the cold
front will pass later in the day. The cold front will be through our
area by the evening, and clouds and precipitation will clear from
west to east with the cold front. PoPs for areas west of Hwy 65 will
drop by mid-morning, while PoPs for areas east of Hwy 65 will drop
below 30% in the early afternoon. Lows tonight will be in the low to
mid-40s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 351 AM CST Tue Nov 5 2024
Temperatures are likely to remain seasonal (in the 60s) through the
weekend according to global ensembles. Wednesday and Thursday will
remain dry, but Friday brings PoPs of 40-70% back into the forecast.
The parent trough of the early week disturbance will birth another
upper-level low that pushes into the Plains late week. The intensity
of the ejecting wave as well as the durability of the ridge over the
eastern third of the country will influence the track and speed of
the upper low as it progresses. The signal for precipitation on
Friday and into the weekend is one of few consistent features
between global models, but predictability is too low at this
point for models to be worth much beyond that at face value. The
other notable signal that long range models hint at is that the
global pattern could remain progressive after the upcoming weekend
system, which will be a further element to refine in future
forecasts.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1149 PM CST Mon Nov 4 2024
Flight categories will bounce between VFR and LIFR (very
helpful, I know) as showers, thunderstorms, and the associated
cloud shield continues to develop and move through the Ozarks
from SW to NE through the overnight hours and into Tuesday
afternoon. As rainfall intensity fluctuates between VCSH (west)
to +RA (furthest E portions of line) as bands push through in
waves, vis and cigs both will decrease with heavier precip.
Lightning is no longer anticipated in the trailing stratiform
region.
Ceiling bounces have been the main cause of deteriorating flight
categories, and upstream/neighboring obs are expected to
continue being more helpful than model output with nowcasting
the critical TAF period. TAF chasing will hopefully be minimal,
but amendments will be made if there are significant and
persistent changes in flight categories or prevailing weather at
the terminals.
Tuesday afternoon, MVFR categories should stabilize from west
to east as the day progresses, becoming VFR late in the period
as clouds filter out. Winds will veer through the morning hours
as the cold front approaches and pushes through, becoming
northerly by the end of the TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...Flood Watch until noon CST today for MOZ082-083-090>092-
095>098-102>106.
&&
SHORT TERM...Camden
LONG TERM...Camden
AVIATION...CamdenHazardous weather outlook, Nov 5, 12:57 AM CST, 4 hours before
Hazardous Weather Outlook National Weather Service Springfield MO 1257 AM CST Tue Nov 5 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060700- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1257 AM CST Tue Nov 5 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Significant excessive rainfall risk DISCUSSION... A line of heavy rain will continue training over portions of the eastern Ozarks through the morning. Efficient precipitation rates over areas that have already received 6 to 8 inches of rain will see an additional 1 to 3 inches before the rain ends. Widespread flash flooding is ongoing in these areas, with considerable flash flooding in many areas. Areal flooding as well as flash flooding of rivers, creeks, urban areas, roadways, low-water crossings, and along waterways will continue until the rain ends in the morning. After the rain stops, residual flooding is expected to linger through the day Tuesday. Rivers and streams may rise as headwaters drain, and river flooding will outlast flash flooding, persisting through Tuesday night. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. After flash flooding recedes, river flooding may linger into Wednesday morning in the hardest hit basins. Conditions will be quiet before rain chances between 30 and 50 percent return on Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Camden
In the hours before
Local storm report, Nov 5, 12:33 AM CST, 4 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1233 AM CST Tue Nov 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM Flash Flood Roby 37.52N 92.14W
11/05/2024 Texas MO Fire Dept/Rescue
Numerous low water crossings flooded and are
impassible in northwestern Texas County.
&&
EWSpecial weather statement, Nov 5, 4:29 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
429 AM CST Tue Nov 5 2024
MOZ082-083-097-098-051115-
Dent MO-Howell MO-Texas MO-Shannon MO-
429 AM CST Tue Nov 5 2024
...STRONG THUNDERSTORMS WILL IMPACT SHANNON...SOUTHEASTERN DENT...
NORTHEASTERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES THROUGH 515 AM
CST...
At 429 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Summersville to near
Mountain View to 12 miles southwest of Birch Tree. Movement was
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Current River State Park, Ozark National Scenic Riverways, Echo Bluff
State Park, Mountain View, Birch Tree, Eminence, Summersville,
Bunker, Montier, Teresita, Midridge, Arroll, Alley Spring, Round
Spring, West Eminence, and Pine Crest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3686 9173 3700 9172 3711 9184 3751 9132
3750 9122 3759 9122 3761 9119 3759 9117
3758 9121 3742 9121 3741 9117 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
TIME...MOT...LOC 1029Z 231DEG 42KT 3709 9173 3703 9167 3692 9170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 6:04 PM CST | Tornado Warning | SGF | Douglas, Ozark, Taney | 26 min |
| Nov 4, 6:06 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 39 min |
| Nov 4, 6:09 PM CST | Tornado Warning | SGF | Ozark, Taney | 36 min |
| Nov 4, 6:19 PM CST | Tornado Warning | SGF | Christian, Stone, Taney | 26 min |
| Nov 4, 6:24 PM CST | Tornado Warning | SGF | Douglas | 36 min |
| Nov 4, 6:29 PM CST | Tornado Warning | SGF | Ozark | 31 min |
| Nov 4, 6:32 PM CST | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 15 hr |
| Nov 4, 6:33 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 42 min |
| Nov 4, 6:50 PM CST | Severe Thunderstorm Warning | SGF | Texas, Wright | 25 min |
| Nov 4, 6:51 PM CST | Tornado Warning | SGF | Douglas, Texas, Wright | 24 min |
| Nov 4, 6:55 PM CST | Tornado Warning | SGF | Christian, Douglas, Webster | 35 min |
| Nov 4, 7:05 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Douglas, Laclede, Webster, Wright | 40 min |
| Nov 4, 7:05 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 20 min |
| Nov 4, 7:33 PM CST | Flash Flood Warning | SGF | Barry, Christian, Stone, Taney | 8 hr |
| Nov 4, 7:36 PM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 39 min |
| Nov 4, 8:00 PM CST | Severe Thunderstorm Warning | SGF | Maries, Phelps | 45 min |
| Nov 4, 8:37 PM CST | Flash Flood Warning | SGF | Douglas, Laclede, Taney, Webster, Wright | 8 hr |
| Nov 4, 9:37 PM CST | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Texas | 8 hr |
| Nov 4, 9:46 PM CST | Flash Flood Warning | SGF | Douglas, Ozark | 6 hr |
| Nov 4, 11:31 PM CST | Flash Flood Warning | SGF | Douglas, Texas, Wright | 10 hr |
| Nov 5, 2:34 AM CST | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 11 hr |
| Nov 5, 2:40 AM CST | Areal Flood Warning | SGF | Christian, Dent, Laclede, Phelps, Pulaski, Texas and 2 more | 11 hr |
| Nov 5, 3:37 AM CST | River Flood Warning | SGF | Pulaski | 52 hr |
| Nov 5, 4:29 AM CST | Special Weather Statement | SGF | Shannon | 46 min |
| Nov 5, 4:57 AM CST | River Flood Warning | SGF | Pulaski | 30 hr |
| Nov 5, 4:57 AM CST | River Flood Warning | SGF | Phelps | 3 days |
| Nov 5, 5:00 AM CST | Special Weather Statement | SGF | Oregon, Shannon | 45 min |
| Nov 5, 5:17 AM CST | Flash Flood Warning | SGF | Dent, Douglas, Howell, Ozark, Shannon, Texas | 4 hr |
| Nov 5, 7:31 AM CST | Areal Flood Warning | SGF | Dent, Howell, Oregon, Ozark, Shannon | 26 hr |
| Nov 5, 9:39 AM CST | River Flood Warning | SGF | Ozark | 12 hr |
| Nov 5, 1:26 PM CST | Areal Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski, Texas, Wright | 20 hr |
| Nov 5, 1:28 PM CST | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney | 20 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.